Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Prescribed prednisolone for brachial amylotrophy. Do I need steroids?

I am suffering from brachial amylotrolpy and was on deflazacort 30 mg however neuro surgeon has shifted me on ( prednisolone ) 40 mg, it appears both are steroid , not sure if I really need steroid? if yes I have been taking deflazacort for 7 days now suddenly shifting to (prednisolone) is it right How much time will it take for full recovery
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response
Feb 2016
Hi. The old school of thought always used prednisolone so your surgeon must have shifted you to it. Yes, both are steroids. Deflazacort is relatively newer and may not be favored by some. It has the advantage of having no/less water retention thereby causing less edema of body. So be assured , you need steroids and your Doctor has given you the proper medicines for your diagnosis. You may take a supplement of calcium with Vit D if you are on a long term steroids on an empirical basis.
Answered: Sat, 4 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor